Texas, 2011

Drought in Texas, November 1 to 30, 2011

November 1 to 30, 2011 · NWS OUN · 8 events in 8 counties and zones

Much needed rainfall fell over western north Texas during parts of November, which did a little to alleviate the horrendous drought that had plagued the region for much of the year. Although the rainfall was very beneficial, little change occurred to the geography of the drought due to its severity.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Much needed rainfall fell over western north Texas during parts of November, which did a little to alleviate the horrendous drought that had plagued the region for much of the year. Although the rainfall was very beneficial, little change occurred to the geography of the drought due to its severity.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 10:44 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 31, 10:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1144 PM CDT MON OCT 31 2011

.AVIATION...LITTLE OR NO CHANGE IN THINKING SINCE PREVIOUS TAF
ISSUANCE. WE STILL INCLUDE LLWS AT KPNC WHERE SFC WINDS ARE BACKED
AND SLOW BENEATH A VEERED LOW LEVEL JET CORE. PRESSURE GRADIENT
WILL MAINTAIN SOUTHERLY WINDS THAT ARE FORECAST STRONG AND GUSTY
THROUGHOUT THE PERIOD IN WESTERN OKLAHOMA...AND BECOMING GUSTY
AT OTHER SITES DURING THE DAY. VRF SKIES SHOULD REMAIN...ALTHOUGH
MOISTURE WILL BEGIN TO INCREASE...AND MVFR STRATUS MAY FORM JUST
BEYOND THE CURRENT PERIOD.

&&

.PREV DISCUSSION... /ISSUED 905 PM CDT MON OCT 31 2011/
CURRENT FORECAST IS PRETTY WELL ON TRACK. MADE ONLY MINOR
ADJUSTMENTS BASED ON CURRENT TRENDS.

BREEZY AND MILD CONDITIONS ARE STILL ON TRACK FOR TOMORROW. WE
WILL NEED TO MONITOR THE WINDS BEHIND THE STRONG COLD FRONT ON
WEDNESDAY. STRONG COLD AIR ADVECTION AND A DECENT PRESSURE
SURFACE PRESSURE GRADIENT MAY YIELD ADVISORY TYPE WIND SPEEDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  51  75  54  62 /   0   0  10  30
HOBART OK         50  75  52  58 /   0   0   0  10
WICHITA FALLS TX  53  76  53  65 /   0   0   0  10
GAGE OK           46  75  46  46 /   0   0   0  30
PONCA CITY OK     53  76  54  59 /   0   0  10  40
DURANT OK         50  76  55  72 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

08/22/22
Hazardous weather outlook, Oct 31, 10:50 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT MON OCT 31 2011

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
THE AIRMASS ACROSS THE REGION WILL REMAIN TOO DRY AND STABLE FOR
THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY NOV 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A WEATHER SYSTEM WILL BRING A CHANCE OF RAIN... AND POSSIBLY A FEW
THUNDERSTORMS... TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT.

OTHER HAZARDOUS WEATHER...
WARM AND BREEZY DAYTIME CONDITIONS WILL KEEP THE FIRE POTENTIAL IN
THE HIGH TO VERY HIGH CATEGORIES. WINDS WILL BE GUSTY ON TUESDAY...
BUT MODERATE HUMIDITY OF 30 TO 45 PERCENT WILL HELP TO LESSEN THE
POTENTIAL FOR SPREADING FIRES. STRONG NORTHERLY WINDS... WITH GUSTS
OF 40 MPH OR MORE... ARE EXPECTED TO MOVE IN BEHIND A COLD FRONT ON
WEDNESDAY ESPECIALLY ACROSS PORTIONS OF WESTERN OKLAHOMA.

IN THE WAKE OF THE STRONG COLD FRONT... THE TEMPERATURE MAY DROP
BELOW FREEZING IN SEVERAL LOCATIONS THURSDAY MORNING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

CJS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Hardeman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Other Federal Agency
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 29.

Drought, Foard

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Foard forecast zone
Reported by
Other Federal Agency
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month.

Drought, Knox

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Knox forecast zone
Reported by
Other Federal Agency
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month.

Drought, Wilbarger

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Other Federal Agency
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month.

Drought, Baylor

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Other Federal Agency
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month.

Drought, Wichita

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Other Federal Agency
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month.

Drought, Archer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Archer forecast zone
Reported by
Other Federal Agency
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month.

Drought, Clay

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354038, 354039, 354040, 354041, 354042, 354043, 354044, 354045.